MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 9MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 9MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR180933
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 9mm x 33cm micrusframe18 coil (mfr180933, l14372) was used as the framing coil but it was not winded as intended.The physician went down the zipper to re-sheath the complaint coil, however, the sheath introducer got damaged and it was not able to be re-sheathed.It was replaced with a competitor¿s (cashmere) and the procedure was completed.There was no prolongation of the procedure due to the event.No excessive force was applied during unsheathing or resheathing.The customer states there is no additional information available.The device was discarded; therefore, no additional investigation can be performed.A manufacturing record evaluation was performed for the finished device l14372 number, and no non-conformances related to the reported complaint condition were identified with the information available and without the product available for analysis, the reported customer complaints of ¿coil - positioning difficulty-poor conformability¿, ¿coil introducer ¿ damaged¿ and ¿coil introducer - zipping difficulty-rezipping¿ could not be confirmed.Based on the device history record review, there is no indication that the events were related to the device manufacturing process.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The ifu also instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 9mm x 33cm micrusframe18 coil (mfr180933, l14372) was used as the framing coil but it was not winded as intended.The physician went down the zipper to re-sheath the complaint coil, however, the sheath introducer got damaged and it was not able to be re-sheathed.It was replaced with a competitor¿s (cashmere) and the procedure was completed.There was no prolongation of the procedure due to the event.No excessive force was applied during unsheathing or resheathing.The customer states there is no additional information available.

Brand Name
MICRUSFRAME18 9MM X 33CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9928274
Report Number3008114965-2020-00091
Device Sequence Number701612
Product Code KRD
UDI-Device Identifier10886704078234
UDI-Public10886704078234
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberMFR180933
Device Catalogue NumberMFR180933
Device Lot NumberL14372
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2020
Initial Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1